November  2018, 12(4): 707-721. doi: 10.3934/amc.2018042

Self-duality of generalized twisted Gabidulin codes

1. 

Department of Mathematics and Institute of Applied Mathematics, Middle East Technical University, 06800, Ankara, Turkey

2. 

Otto-von-Guericke-Universität, Magdeburg, Germany & Universidad del Norte, Barranquilla, Colombia

* Corresponding author: Ferruh Özbudak

The current affilitaion is: TÜBİTAK BİLGEM UEKAE, 41470, Gebze/Kocaeli, Turkey

Received  June 2017 Revised  February 2018 Published  September 2018

Self-duality of Gabidulin codes was investigated in [10] and the authors provided an if and only if condition for a Gabidulin code to be equivalent to a self-dual maximum rank distance (MRD) code. In this paper, we investigate the analog problem for generalized twisted Gabidulin codes (a larger family of linear MRD codes including the family of Gabidulin codes). We observe that the condition presented in [10] still holds for generalized Gabidulin codes (an intermediate family between Gabidulin codes and generalized twisted Gabidulin codes). However, beyond the family of generalized Gabidulin codes we observe that some additional conditions are required depending on the additional parameters. Our tools are similar to those in [10] but we also use linearized polynomials, which leads to further tools and direct proofs.

Citation: Kamil Otal, Ferruh Özbudak, Wolfgang Willems. Self-duality of generalized twisted Gabidulin codes. Advances in Mathematics of Communications, 2018, 12 (4) : 707-721. doi: 10.3934/amc.2018042
References:
[1]

L. Carlitz, A note on the Betti-Mathieu group, Portugaliae Math., 22 (1963), 121-125. Google Scholar

[2]

A. CossidenteG. Marino and F. Pavese, Non-linear maximum rank distance codes, Des. Codes Cryptogr., 79 (2016), 597-609. doi: 10.1007/s10623-015-0108-0. Google Scholar

[3]

P. Delsarte, Bilinear forms over a finite field, with applications to coding theory, J. Comb. Theory A, 25 (1978), 226-241. doi: 10.1016/0097-3165(78)90015-8. Google Scholar

[4]

L. E. Dickson, The analytic representation of substitutions on a power of a prime number of letters with a discussion of the linear group, Ann. Math., 11 (1896), 65-120. doi: 10.2307/1967217. Google Scholar

[5]

N. Durante and A. Siciliano, Non-linear maximum rank distance codes in the cyclic model for the field reduction of finite geometries, Electron. J. Comb., 24 (2017), Paper 2.33, 18 pp. Google Scholar

[6]

E. M. Gabidulin, The theory with maximal rank metric distance, Probl. Inform. Transm., 21 (1985), 1-12. Google Scholar

[7]

A. Kshevetskiy and E. Gabidulin, The new construction of rank codes, Proceedings of Int. Symp. on Inf. Theory, (ISIT 2005), 2105-2108.Google Scholar

[8]

R. Lidl and H. Niederreither, Introduction to Finite Fields and Their Applications, Revised Edition, Cambridge University Press, Cambridge, 1994. doi: 10.1017/CBO9781139172769. Google Scholar

[9]

G. Lunardon, R. Trombetti and Y. Zhou, Generalized twisted Gabidulin codes, arXiv: 1507.07855v2.Google Scholar

[10]

G. Nebe and W. Willems, On self-dual MRD codes, Adv. in Math. of Comm., 10 (2016), 633-642. doi: 10.3934/amc.2016031. Google Scholar

[11]

K. Otal and F. Özbudak, Explicit constructions of some non-Gabidulin linear MRD codes, Adv. in Math. of Comm., 10 (2016), 589-600. doi: 10.3934/amc.2016028. Google Scholar

[12]

K. Otal and F. Özbudak, Additive rank metric codes, IEEE Trans. Inf. Theory, 63 (2017), 164-168. doi: 10.1109/TIT.2016.2622277. Google Scholar

[13]

K. Otal and F. Özbudak, Some new non-additive maximum rank distance codes, Finite Fields Appl., 50 (2018), 293-303. doi: 10.1016/j.ffa.2017.12.003. Google Scholar

[14]

A. Ravagnani, Rank-metric codes and their duality theory, Des. Codes Cryptogr., 80 (2016), 197-216. doi: 10.1007/s10623-015-0077-3. Google Scholar

[15]

J. Sheekey, A new family of linear maximum rank distance codes, Adv. in Math. of Comm., 10 (2016), 475-488. doi: 10.3934/amc.2016019. Google Scholar

[16]

Z.-X. Wan, Geometry of Matrices, In memory of Professor L.K. Hua (1910-1985), World Scientific, Singapore, 1996. doi: 10.1142/9789812830234. Google Scholar

[17]

B. Wu and Z. Liu, Linearized polynomials over finite fields revisited, Finite Fields Appl., 22 (2013), 79-100. doi: 10.1016/j.ffa.2013.03.003. Google Scholar

show all references

References:
[1]

L. Carlitz, A note on the Betti-Mathieu group, Portugaliae Math., 22 (1963), 121-125. Google Scholar

[2]

A. CossidenteG. Marino and F. Pavese, Non-linear maximum rank distance codes, Des. Codes Cryptogr., 79 (2016), 597-609. doi: 10.1007/s10623-015-0108-0. Google Scholar

[3]

P. Delsarte, Bilinear forms over a finite field, with applications to coding theory, J. Comb. Theory A, 25 (1978), 226-241. doi: 10.1016/0097-3165(78)90015-8. Google Scholar

[4]

L. E. Dickson, The analytic representation of substitutions on a power of a prime number of letters with a discussion of the linear group, Ann. Math., 11 (1896), 65-120. doi: 10.2307/1967217. Google Scholar

[5]

N. Durante and A. Siciliano, Non-linear maximum rank distance codes in the cyclic model for the field reduction of finite geometries, Electron. J. Comb., 24 (2017), Paper 2.33, 18 pp. Google Scholar

[6]

E. M. Gabidulin, The theory with maximal rank metric distance, Probl. Inform. Transm., 21 (1985), 1-12. Google Scholar

[7]

A. Kshevetskiy and E. Gabidulin, The new construction of rank codes, Proceedings of Int. Symp. on Inf. Theory, (ISIT 2005), 2105-2108.Google Scholar

[8]

R. Lidl and H. Niederreither, Introduction to Finite Fields and Their Applications, Revised Edition, Cambridge University Press, Cambridge, 1994. doi: 10.1017/CBO9781139172769. Google Scholar

[9]

G. Lunardon, R. Trombetti and Y. Zhou, Generalized twisted Gabidulin codes, arXiv: 1507.07855v2.Google Scholar

[10]

G. Nebe and W. Willems, On self-dual MRD codes, Adv. in Math. of Comm., 10 (2016), 633-642. doi: 10.3934/amc.2016031. Google Scholar

[11]

K. Otal and F. Özbudak, Explicit constructions of some non-Gabidulin linear MRD codes, Adv. in Math. of Comm., 10 (2016), 589-600. doi: 10.3934/amc.2016028. Google Scholar

[12]

K. Otal and F. Özbudak, Additive rank metric codes, IEEE Trans. Inf. Theory, 63 (2017), 164-168. doi: 10.1109/TIT.2016.2622277. Google Scholar

[13]

K. Otal and F. Özbudak, Some new non-additive maximum rank distance codes, Finite Fields Appl., 50 (2018), 293-303. doi: 10.1016/j.ffa.2017.12.003. Google Scholar

[14]

A. Ravagnani, Rank-metric codes and their duality theory, Des. Codes Cryptogr., 80 (2016), 197-216. doi: 10.1007/s10623-015-0077-3. Google Scholar

[15]

J. Sheekey, A new family of linear maximum rank distance codes, Adv. in Math. of Comm., 10 (2016), 475-488. doi: 10.3934/amc.2016019. Google Scholar

[16]

Z.-X. Wan, Geometry of Matrices, In memory of Professor L.K. Hua (1910-1985), World Scientific, Singapore, 1996. doi: 10.1142/9789812830234. Google Scholar

[17]

B. Wu and Z. Liu, Linearized polynomials over finite fields revisited, Finite Fields Appl., 22 (2013), 79-100. doi: 10.1016/j.ffa.2013.03.003. Google Scholar

[1]

John Sheekey. A new family of linear maximum rank distance codes. Advances in Mathematics of Communications, 2016, 10 (3) : 475-488. doi: 10.3934/amc.2016019

[2]

Kamil Otal, Ferruh Özbudak. Explicit constructions of some non-Gabidulin linear maximum rank distance codes. Advances in Mathematics of Communications, 2016, 10 (3) : 589-600. doi: 10.3934/amc.2016028

[3]

Bram van Asch, Frans Martens. A note on the minimum Lee distance of certain self-dual modular codes. Advances in Mathematics of Communications, 2012, 6 (1) : 65-68. doi: 10.3934/amc.2012.6.65

[4]

Gabriele Nebe, Wolfgang Willems. On self-dual MRD codes. Advances in Mathematics of Communications, 2016, 10 (3) : 633-642. doi: 10.3934/amc.2016031

[5]

Anna-Lena Horlemann-Trautmann, Kyle Marshall. New criteria for MRD and Gabidulin codes and some Rank-Metric code constructions. Advances in Mathematics of Communications, 2017, 11 (3) : 533-548. doi: 10.3934/amc.2017042

[6]

Ekkasit Sangwisut, Somphong Jitman, Patanee Udomkavanich. Constacyclic and quasi-twisted Hermitian self-dual codes over finite fields. Advances in Mathematics of Communications, 2017, 11 (3) : 595-613. doi: 10.3934/amc.2017045

[7]

Masaaki Harada, Akihiro Munemasa. Classification of self-dual codes of length 36. Advances in Mathematics of Communications, 2012, 6 (2) : 229-235. doi: 10.3934/amc.2012.6.229

[8]

Stefka Bouyuklieva, Anton Malevich, Wolfgang Willems. On the performance of binary extremal self-dual codes. Advances in Mathematics of Communications, 2011, 5 (2) : 267-274. doi: 10.3934/amc.2011.5.267

[9]

Nikolay Yankov, Damyan Anev, Müberra Gürel. Self-dual codes with an automorphism of order 13. Advances in Mathematics of Communications, 2017, 11 (3) : 635-645. doi: 10.3934/amc.2017047

[10]

Steven T. Dougherty, Cristina Fernández-Córdoba, Roger Ten-Valls, Bahattin Yildiz. Quaternary group ring codes: Ranks, kernels and self-dual codes. Advances in Mathematics of Communications, 2019, 0 (0) : 0-0. doi: 10.3934/amc.2020023

[11]

T. Aaron Gulliver, Masaaki Harada, Hiroki Miyabayashi. Double circulant and quasi-twisted self-dual codes over $\mathbb F_5$ and $\mathbb F_7$. Advances in Mathematics of Communications, 2007, 1 (2) : 223-238. doi: 10.3934/amc.2007.1.223

[12]

Umberto Martínez-Peñas. Rank equivalent and rank degenerate skew cyclic codes. Advances in Mathematics of Communications, 2017, 11 (2) : 267-282. doi: 10.3934/amc.2017018

[13]

Masaaki Harada, Akihiro Munemasa. On the covering radii of extremal doubly even self-dual codes. Advances in Mathematics of Communications, 2007, 1 (2) : 251-256. doi: 10.3934/amc.2007.1.251

[14]

Stefka Bouyuklieva, Iliya Bouyukliev. Classification of the extremal formally self-dual even codes of length 30. Advances in Mathematics of Communications, 2010, 4 (3) : 433-439. doi: 10.3934/amc.2010.4.433

[15]

Hyun Jin Kim, Heisook Lee, June Bok Lee, Yoonjin Lee. Construction of self-dual codes with an automorphism of order $p$. Advances in Mathematics of Communications, 2011, 5 (1) : 23-36. doi: 10.3934/amc.2011.5.23

[16]

Bram van Asch, Frans Martens. Lee weight enumerators of self-dual codes and theta functions. Advances in Mathematics of Communications, 2008, 2 (4) : 393-402. doi: 10.3934/amc.2008.2.393

[17]

Masaaki Harada, Katsushi Waki. New extremal formally self-dual even codes of length 30. Advances in Mathematics of Communications, 2009, 3 (4) : 311-316. doi: 10.3934/amc.2009.3.311

[18]

Katherine Morrison. An enumeration of the equivalence classes of self-dual matrix codes. Advances in Mathematics of Communications, 2015, 9 (4) : 415-436. doi: 10.3934/amc.2015.9.415

[19]

Minjia Shi, Daitao Huang, Lin Sok, Patrick Solé. Double circulant self-dual and LCD codes over Galois rings. Advances in Mathematics of Communications, 2019, 13 (1) : 171-183. doi: 10.3934/amc.2019011

[20]

Steven T. Dougherty, Joe Gildea, Abidin Kaya, Bahattin Yildiz. New self-dual and formally self-dual codes from group ring constructions. Advances in Mathematics of Communications, 2020, 14 (1) : 11-22. doi: 10.3934/amc.2020002

2018 Impact Factor: 0.879

Metrics

  • PDF downloads (79)
  • HTML views (253)
  • Cited by (0)

Other articles
by authors

[Back to Top]